banners
Kickas Main Page | Rights and Responsibilities | Donate to Kickas
Kickas Links
·HOME
·Forums Main Index
·Register!
MEDICAL CENTRE
·Medicine Contract
·AS Patient Guidebook
·Pain Map
·Disease Modification
·Ask your doctor
·AS and RA Papers
·AS Acronyms
DIET CENTRE
·London AS Diet
·Molecular Mimicry
·AS Dietary Primer
·AS Food Guide
SUPPORT CENTRE
·In Memorium
·KickAS Stories
·KickAS Banners
·Donations
Forum Stats
10689 Members
28 Forums
41602 Topics
501067 Posts

Max Online: 312 @ 11/11/12 01:26 PM
Newest Members
Adrien, lizabethe517, PinkiePie, Stevene, Sweetpossum
10689 Registered Users
KickAs Team
Chief Administrator:
Melinda (mig)
Administrator/owner:
John (Dragonslayer)
WebAdmin:
Timo (Timo)
Administrator:
Brad (wolverinefan)

Moderators:
- Tim (Dotyisle)
- Chelsea (Kiwi)
- Megan (Megan)
- Wendy (WendyR)
- John (Cheerful)
- Chris (fyrfytr187)

QR Code
If you want to use this QR code (Quick Response code) just save the image and paste it where you want. You can even print it and use it that way. Coffee cups, T-Shirts etc would all be good for the QR code.
Page 1 of 2 1 2 >
Topic Options
#383149 - 03/17/10 02:36 PM What happens if i stop ANTI-TNF injections?
manju Offline
Journeyman_AS_Kicker

Registered: 02/21/10
Posts: 118
Loc: India
What happens if i stop ANTI-TNF injections after using for a period of time like 1 year or 2 or 3 years?

What is the reaction and how does it take for AS to start after stopping ANTI-TNF?

Will my condition have a drastics reactio?
_________________________
Thanks
Warm Regards
Manju

Life is worthliving every second.
Never take life seriously. Nobody gets out alive anyway!!

Top
#383152 - 03/17/10 02:53 PM Re: What happens if i stop ANTI-TNF injections? [Re: manju]
Donette Offline
Gold_AS_Kicker

Registered: 04/03/09
Posts: 1576
Loc: Idaho, USA
I only took Enbrel for 5 weeks, had to stop because of allergic reaction. It stopped my heart 4 times.

My doc gave me a big shot of steroids as we were leaving on a trip soon. He said when I "missed" that next Enbrel shot I would stiffen terribly. The steroids helped of course, but I avoid them like the plague now because they cause osteoporosis which speeds up fusing.

-Donette
_________________________

Top
#383289 - 03/18/10 06:51 AM Re: What happens if i stop ANTI-TNF injections? [Re: manju]
kesav Offline
Member

Registered: 07/13/09
Posts: 38
Loc: sydney,australia
HI Manju

I think if the anti tnfs work you need stop them unless there is a financial difficulty

but if they are not working on you i dont think there will be any worse effect on the existing condtions as precaution will be taken by the doctors

hope you get some benefits with the anti-tnfs

best of luck take care
_________________________
Take Care Kesav

Top
#383316 - 03/18/10 09:41 AM Re: What happens if i stop ANTI-TNF injections? [Re: kesav]
alohaben Offline
ironchef

Registered: 08/16/03
Posts: 2717
Loc: Connecticut, USA
aloha, man

you don't say which one your taking...with enbrel the charts and data suggest that when you stop the med it takes about a month or so for you to return to your 'pre aTNF' state.

if you're not having an event/adventure/complication with the med and still can afford to buy the stuff ther's just no real reason to stop it IF IT'S WORKING WELL FOR YOU.
humpty
_________________________

Top
#383325 - 03/18/10 10:23 AM Re: What happens if i stop ANTI-TNF injections? [Re: alohaben]
manju Offline
Journeyman_AS_Kicker

Registered: 02/21/10
Posts: 118
Loc: India
Thanks a lot for the valuable information, i have not yet started any anit-TNF med, and just wanted to know what i am getting into and what happens when i exist.

This is just a prcaution as i have grone through a lot of pain previously were doc's have never told me anything on diet and was also put on steriod for a whole 1 year. (this was 4 years back).

So i just want to get all the info before i can take any decision and also plan for it financially as in India we dont have any insurance which cover ANTI - TNF in private companies.

Thanks, apperciate all the info.
_________________________
Thanks
Warm Regards
Manju

Life is worthliving every second.
Never take life seriously. Nobody gets out alive anyway!!

Top
#383476 - 03/19/10 09:12 AM Re: What happens if i stop ANTI-TNF injections? [Re: alohaben]
kesav Offline
Member

Registered: 07/13/09
Posts: 38
Loc: sydney,australia
Hi

i am on the enbrel auto injectors 50ml weekly once

i have not yet stopped the treatment and not sure if i will be contd or stopping it


have an appointment with the doctor in first week of april

i am cover by the pbs in australia so cost is not an issue with me right now

have u used any of the anti tnfs

can u please share ur experience


Originally Posted By: alohaben
aloha, man

you don't say which one your taking...with enbrel the charts and data suggest that when you stop the med it takes about a month or so for you to return to your 'pre aTNF' state.

if you're not having an event/adventure/complication with the med and still can afford to buy the stuff ther's just no real reason to stop it IF IT'S WORKING WELL FOR YOU.
humpty
_________________________
Take Care Kesav

Top
#383496 - 03/19/10 11:07 AM Re: What happens if i stop ANTI-TNF injections? [Re: manju]
Inanna Offline
Very_Addicted_to_AS_Kickin

Registered: 11/15/01
Posts: 17735
Loc: Toronto, Ontario
Generally, Manju, these meds are prescribed for longterm use (years). Those of us who have had good results will only stop them if we have to. We are hearing lately from people who say their rheumies want to give them temporary doses of these meds to get their disease under control, but I'm not sure how well that would work and I'm rather surprised to hear about this. I know that the farther away I get from my last infusion of Remicade, the worse I feel.

I'm switching to Enbrel, because the Remicade isn't working as well anymore after 4.5 years. It's been two months since my last infusion and I have to wait another month (unless my rheumy deems it safe to start earlier) before I can start the Enbrel. Wish me luck, because this wait is going to be rough.

Hugs,
_________________________
Kat



"Frost Moon" by Nene Thomas

One word frees us of all the weight and pain of life:
That word is love.

Sophocles


Top
#383790 - 03/21/10 07:03 PM Re: What happens if i stop ANTI-TNF injections? [Re: Inanna]
kesav Offline
Member

Registered: 07/13/09
Posts: 38
Loc: sydney,australia
Hi

Best of luck for your enbrels.

I am on enbrel too. First i was prescribed for remicade in India but when i came over to australia my doctor suggested me to go for enbrel and its simple and more effective.

Hope enbrel works out for you

Good Luck

Originally Posted By: Inanna
Generally, Manju, these meds are prescribed for longterm use (years). Those of us who have had good results will only stop them if we have to. We are hearing lately from people who say their rheumies want to give them temporary doses of these meds to get their disease under control, but I'm not sure how well that would work and I'm rather surprised to hear about this. I know that the farther away I get from my last infusion of Remicade, the worse I feel.

I'm switching to Enbrel, because the Remicade isn't working as well anymore after 4.5 years. It's been two months since my last infusion and I have to wait another month (unless my rheumy deems it safe to start earlier) before I can start the Enbrel. Wish me luck, because this wait is going to be rough.

Hugs,
_________________________
Take Care Kesav

Top
#385487 - 03/31/10 02:14 PM Re: What happens if i stop ANTI-TNF injections? [Re: kesav]
manju Offline
Journeyman_AS_Kicker

Registered: 02/21/10
Posts: 118
Loc: India
thanks a lot, it was usefull info.
_________________________
Thanks
Warm Regards
Manju

Life is worthliving every second.
Never take life seriously. Nobody gets out alive anyway!!

Top
#385757 - 04/02/10 07:13 AM Re: What happens if i stop ANTI-TNF injections? [Re: manju]
Lindyap Offline
Fourth_Degree_AS_Kicker

Registered: 01/11/09
Posts: 308
Loc: Georgia
My doc told me when I started that if I didn't like how Humira was feeling, I could simply stop and it would work it's way out of my system. I'm sure that it builds up in the tissues, so it may be that you'd be fine for around a month and then start to notice more inflammation.

I've been thinking about trying to get off Humira for the summer (I'm a teacher) - just to see if I could try again to control it through diet again. I hate being on this drug, and I guess I'm still in doubt it's really worth taking. On the other hand, I may be off it for a few weeks and realize how lucky we are to have it. smile

Let us know what happens!

Top
Page 1 of 2 1 2 >

Moderator:  cheerful, Megan 
Who's Online
5 registered (bettyrawker, ndgo, poconomike, 2 invisible), 36 Guests and 6 Spiders online.
Key: Admin, Global Mod, Mod
Recent Posts
Jinxed myself
by utahmom
Today at 11:29 AM
The Starch Content of Foods - Condensed
by ndgo
Today at 10:43 AM
Gut Bacteria
by Orch
Today at 08:45 AM
AS Newbie, sharing my experience & advice needed
by pedas126
Today at 03:12 AM
New Favorite Low/No Starch Recipes!
by bettyrawker
04/16/14 02:57 PM
Autologous blood stem cell transplantation
by crv
04/14/14 02:42 PM
Hightended Anxiety / Dry Mouth in sleep from NSD
by andredenito
04/14/14 12:08 PM
(Views)Popular Topics
"FITNESS" TEAM! - All Physical Activity & Sports 13905130
Has anyone had Pedicle subtraction Osteotomy ? 571232
hmmm 486044
What to do about healthcare? Can it be fixed? 352106
User names revisited 253235
A.S and beds, What do you find best? 242648
Medicinal Marijuana 224706
OMG!!!! 223000
THE STARCH CONTENT OF FOODS - THE LIST 201017
No/Low Starch Diet Success Stories 187884